Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Miami, FL

May 24, 2008Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 24, 2008, 2:06 PM EDT for Miami-Dade County, Monroe County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2008, 2:06 PM EDT (18:06 UTC)
Expired
May 24, 2008, 2:47 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:07 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 241806
SVRMFL
FLC086-087-241900-
/O.NEW.KMFL.SV.W.0029.080524T1806Z-080524T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT SAT MAY 24 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
  EAST CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA.

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF SHARK VALLEY OBS TOWER...AND MOVING EAST AT 6 MPH.

* THE STORM WILL AFFECT...
  SHARK VALLEY OBS TOWER...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2568 8068 2547 8075 2557 8092 2575 8092
TIME...MOT...LOC 1806Z 292DEG 5KT 2563 8085

$$

70/DD
1 follow-up statement
000
WWUS52 KMFL 241847
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT SAT MAY 24 2008

FLC086-087-241857-
/O.CAN.KMFL.SV.W.0029.000000T0000Z-080524T1900Z/
MAINLAND MONROE FL-MIAMI-DADE FL-
247 PM EDT SAT MAY 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MIAMI-DADE AND
EAST CENTRAL MAINLAND MONROE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
DISSIPATED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2568 8068 2547 8075 2557 8092 2575 8092
TIME...MOT...LOC 1847Z 292DEG 5KT 2561 8079

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:51 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 24, 11:51 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1151 AM EDT SAT MAY 24 2008

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MAINLAND SOUTH FL
UNTIL 9 PM EDT THIS EVENING...
...DAMAGING WINDS AND LARGE HAIL POSSIBLE...

.UPDATE...SENT PRODUCT UPDATES TO INCLUDE NEW SEVERE THUNDERSTORM
WATCH ISSUED BY THE STORM PREDICTION CENTER EFFECTIVE UNTIL
9 PM EDT THIS EVENING. THE WATCH ENCOMPASSES ALL OF MAINLAND
SOUTH FL AS SEVERE JUST CANNOT BE RULED OUT ANYWHERE.
HOWEVER...ORIGINAL EARLIER MORNING THOUGHTS ON THE FOCUS BEING FROM
LAKE OKEECHOBEE TO ALONG THE EAST COAST FROM PALM BEACH COUNTY
SOUTH TO MIAMI-DADE STILL LOOKS ON TARGET. DAMAGING WINDS AND
LARGE HAIL ARE THE MAIN THREATS WITH THE STORMS. AS IS ALWAYS THE
CASE THOUGH...WILL HAVE TO CLOSELY MONITOR STORMS ALONG
BOUNDARIES...ESPECIALLY THE ATLANTIC SEA BREEZE FOR A QUICK
TORNADO SPIN UP...BUT OVERALL THREAT IS FOR WIND/HAIL...WHICH
COULD EXTEND INTO THE EVENING HOURS DUE TO THE SHORTWAVE
ENERGY/PVA COMING IN FROM THE NORTH. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 958 AM EDT SAT MAY 24 2008/

UPDATE...THE STAGE IS SET FOR AN ACTIVE AFTERNOON. THE 12Z MIAMI
SOUNDING IS EVEN MORE UNSTABLE THAN YESTERDAY WITH CAPE NEAR 4000
J/KG...LI OF -9C...AND A FAVORABLE PROFILE OF SFC/LOW LEVEL
MOISTURE BELOW MID/UPPER DRY. 0-6 KM SHEAR IS 30 KT AND COULD
INCREASE A BIT THIS AFTERNOON AS A WELL DEFINED SHORTWAVE IS SEEN
IN WATER VAPOR IMAGERY MOVING SOUTHEAST INTO CENTRAL FL THIS
MORNING. GIVEN THE INSTABILITY...FULL SUNSHINE THIS MORNING IN A
SULTRY AIRMASS...AND THE SHORTWAVE MOVING INTO THE AREA THIS
AFTERNOON...NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
THIS AFTERNOON...WITH SOME POSSIBLY BECOMING SEVERE.

STORMS WILL BECOME FOCUSED ALONG THE ATLANTIC SEA BREEZE. GFS/NAM
MOS DO NOT SHOW THE SEA BREEZE...BUT NAM-WRF DOES AND THE WIND
PROFILE ON THE MORNING SOUNDING ALONG WITH THE STRONG HEATING
SUGGESTS THAT ONE WILL DEVELOP. SEVERE WEATHER THREATS THIS
AFTERNOON WILL BE DAMAGING WINDS AND HAIL. FREQUENT LIGHTNING IS
EXPECTED WITH THE STORMS AS WELL. UPDATED FCST HIGHLIGHTS THIS
POTENTIAL.

GFS SHOWS ANOTHER SHORTWAVE MOVING SOUTHWARD LATER TONIGHT...AND
THIS COULD IGNITE MORE STORMS ESPECIALLY OVER THE GULF STREAM
TONIGHT...WITH A FEW POSSIBLY AFFECTING THE EAST COAST AS WELL.
UPDATED ALREADY OUT. /GREGORIA

AVIATION...VERY LIGHT WINDS AND MOSTLY CLEAR SKIES THIS MORNING HAS
ALLOWED FOR SOME AREAS OF 5-6SM IN MIST OVER SOUTH FLORIDA. THIS
SHOULD QUICKLY BURN OFF BY 14Z. SURFACE RIDGE OVER FAR SOUTHERN
PENINSULA WILL MOVE SOUTH AND EAST THIS AFTERNOON AS LOW PRESSURE
OFF THE CAROLINAS MOVES EAST. THIS WILL ALLOW WINDS TO BECOME S-SW
OVER ALL TERMINALS BETWEEN 14Z-18Z...WITH A SEABREEZE EXPECTED AT
ALL EAST COAST TERMINALS BY 18Z. EXPECT ANOTHER ACTIVE DAY OF
SHOWERS AND TSTMS ONCE SEABREEZES BEGIN TO INTERACT WITH MOIST AND
UNSTABLE AIRMASS...WITH GREATEST FOCUS FOR ACTIVITY ALONG EAST
COAST SITES. POTENTIAL EXISTS FOR STRONG WIND GUSTS AND EVEN SMALL
HAIL. CONVECTION COULD LINGER BEYOND 00Z AS SHORTWAVE MOVES ACROSS
AREA...WITH MOST ACTIVITY GONE BY 03Z TONIGHT. /RM

PREV DISCUSSION... /ISSUED 327 AM EDT SAT MAY 24 2008/

DISCUSSION...UPPER RIDGE BUILDS OVER THE MS RIVER VALLEY WHILE AN
UPPER TROUGH DEEPENS ALONG THE ATLANTIC SEABOARD TODAY AND TONIGHT.
RIDGE WILL BECOME POSITIVELY TILTED ACROSS THE GULF COAST AND THE SE
U.S. THROUGH TUE AS A CUTOFF UPPER LOW FORMS NE OF THE BAHAMAS. THE
UPPER RIDGE RETROGRADES WED INTO NEXT WEEKEND AS A SHORT WAVE DIVES
THROUGH NEW ENGLAND...SUCKING THE CUTOFF LOW NE...WEAKENING AND
DISSIPATING THE SYSTEM. ANOTHER SHORT WAVE DIVES THROUGH THE MIDWEST
AND OFF OF THE SE U.S. COAST...DEEPENING THE TROUGH AGAIN OFF THE
THE EASTERN SEA BOARD THU INTO NEXT WEEKEND.

FOR THE SHORT TERM...TODAY THROUGH SUN NIGHT...SHORT WAVE MOVING SE
INTO THE UPPER TROUGH...LEADING TOWARD THE CUTOFF NE BAHAMAS UPPER
LOW...DEVELOPS A SURFACE LOW OFF OF THE SE U.S. COAST. AS THE SUR
-FACE LOW DEEPENS AND MOVES E...A SURFACE TROUGH EXTENDING WESTWARD
FROM THE LOW ACROSS N FLA...MOVES STEADY S DOWN THE FLA PENINSULA AND
OFF OF THE S END OF THE PENINSULA SAT NIGHT. HIGH PRES BUILDS OVER
THE SE U.S. AND INTO THE ATLC...PUSHING A BACK DOOR FRONT FROM NE TO
TO SW ACROSS S FLA SUN.  DECENT PRECIPITABLE WATER...NW STEERING
WINDS...E COAST SEA BREEZE WITH A MODERATELY UNSTABLE ATMOSPHERE
LEAD TO A ROUND OF SHOWERS AND THUNDERSTORMS...MAINLY INTERIOR AND
E TODAY...ENDING IN THE EVE. WITH THE FRONT...MINIMAL ACTIVITY EX
-PECTED SUN...MAINLY AFFECTING SW FLA. CLEARING SUN NIGHT THOUGH
SOME SHOWERS MAY SNEAK IN FROM THE ATLC ONTO THE E COAST ON THE
EASTERLY FLOW. FOR TODAY...THUNDERSTORMS WILL BE SCATTERED W BUT
POSSIBLY NUMEROUS E INTERIOR AND E COAST. SOME OF THE THUNDERSTORMS
COULD BECOME STRONG WITH LOCALLY HEAVY RAINS AND GUSTY WINDS. ALL
GUIDANCE APPEARS IN LINE/REASONABLE WITH TEMPS E COAST THOUGH A
LITTLE COOLER THAN WHAT IS EXPECTED.

EXTENDED PERIOD...MON THROUGH FRI...TURNING COOLER AND DRIER MON
THROUGH WED THOUGH STRAY SHOWERS ON THE EASTERLY BREEZE COULD MOVE
ONTO THE E COAST...BUT NOT IN THE THIS FORECAST AT THIS TIME. THU
INTO FRI...DEEPER MOISTURE BEGINS TO MOVE OVER S FLA AS THE HIGH
MOVES EASTWARD INTO THE ATLC.

AVIATION...CALM WINDS, CLEAR SKIES, AND AMPLE LOW LEVEL MOISTURE
WILL ALLOW FOR AREAS OF FOG TO DEVELOP THIS MORNING WITH NEARLY ALL
SITES AT RISK OF REDUCED VISIBILITIES BEFORE AND AROUND SUNRISE. A
COUPLE HOURS AFTER SUNRISE ENOUGH MIXING SHOULD BEGIN TO OCCUR TO
THIN AND BURN OFF THE FOG. SCATTERED SHOWERS AND THUNDERSTORMS WILL
ALSO BEGIN TO DEVELOP DURING THE MID TO LATE MORNING HOURS. THE FLOW
IS EXPECTED TO BE SW DURING SAT, AND THIS WILL ALLOW MOST TSRA TO
OCCUR ACROSS THE EAST COAST SITES AS THE BEST CONVERGENCE OCCURS
ALONG THE EAST COAST SEA BREEZE. GUSTY WINDS AND LOW VIS INTO THE
IFR RANGE MAY OCCUR IN ANY TSRA.

MARINE...WINDS LESS THAN 25 KNOTS WITH SEAS LESS THAN 4 FEET TODAY
AND TONIGHT. WINDS SHIFT TO NW TO N THROUGH THE NIGHT TONIGHT AND
INCREASE SUN INTO SUN WITH SMALL CRAFT ADVISORY SUN NIGHT ATLC WATERS
AS GULF STREAM REACTS TO THE NORTHERLY FLOW WITH EXERCISE CAUTION IN
THE OUTER GULF WATERS. THIS WILL PERSIST THROUGH MOST OF MON THEN AS
WINDS RELAX...SEAS DECREASE.

FIRE WEATHER...NO PROBLEMS TODAY AND SUN. DRIER AIR MON AND TUE
LOWER DEW POINTS WITH RH VALUES LOWER...BUT NO CONCERNS AS OF RIGHT
NOW.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 24, 11:37 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1137 AM EDT SAT MAY 24 2008

FLZ063-066>075-168-172>174-250200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1137 AM EDT SAT MAY 24 2008

...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON. THE GREATEST COVERAGE OF
STORMS WILL BE FROM LAKE OKEECHOBEE SOUTH THROUGH PALM BEACH, BROWARD
AND NORTHERN MIAMI-DADE COUNTIES. DAMAGING WINDS, HAIL AND FREQUENT
LIGHTNING WILL BE THE BIGGEST THREATS WITH THE STORMS.

WIND: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE
AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM LAKE
OKEECHOBEE TO THE EAST COAST FROM PALM BEACH COUNTY SOUTH TO
MIAMI-DADE COUNTY, DUE TO LAKE BREEZE AND SEA BREEZE INTERACTIONS.
DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THE STORMS THIS
AFTERNOON AND EVENING.

HAIL: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HAIL OF QUARTER
SIZE OR LARGER.

FLOODING: HEAVY RAINS MAY OCCUR WITH THE SHOWERS AND THUNDERSTORMS
OVER LAKE OKEECHOBEE AND THE EASTERN HALF OF SOUTH FLORIDA. THIS
MAY CAUSE PONDING OF WATER ON POORLY DRAINED ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LATE SEASON COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY, BRINGING
COOLER AND LESS HUMID CONDITIONS TO MAINLAND SOUTH FLORIDA. NORTH
WINDS BEHIND THE FRONT WILL LEAD TO BUILDING GULF STREAM SEAS OF
UP TO 7 FEET BY SUNDAY EVENING.

RIP CURRENTS WILL RETURN TO EAST COAST BEACHES SUNDAY AS WINDS
BECOME NORTHEAST, WITH THE GREATEST THREAT MEMORIAL DAY AND
TUESDAY AS NORTHEAST TO EAST WINDS INCREASE ALONG THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. SPOTTERS
ARE ENCOURAGED TO REPORT WIND GUSTS ABOVE 40 MPH, ANY HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 24, 1:17 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT SAT MAY 24 2008

FLZ066-069>071-073-241815-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
117 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN INTERIOR AREAS OF
SOUTH FLORIDA...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ORTONA TO OCHOPEE...MOVING EAST AT 15 MPH.

THESE STORMS WILL AFFECT...

BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
HENDRY CORRECTIONAL I/A/P...
DEVILS GARDEN...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
BIG CYPRESS NATIONAL PRESERVE...
MILE MARKER 60 ON ALLIGATOR ALLEY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2674 8089 2580 8087 2583 8132 2676 8131
TIME...MOT...LOC 1717Z 285DEG 12KT 2672 8122 2589 8122

BAXTER
Special weather statement, May 24, 1:35 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT SAT MAY 24 2008

FLZ073-074-173-241800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
135 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN MIAMI-DADE COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOULDS...MOVING NORTHEAST AT 13 MPH.

THIS STORM WILL AFFECT...

SOUTH MIAMI HEIGHTS...
WEST PERRINE...
CUTLER RIDGE...
HOWARD...
PALMETTO BAY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2562 8028 2560 8031 2559 8030 2553 8031
      2549 8042 2568 8043 2578 8025
TIME...MOT...LOC 1735Z 245DEG 11KT 2559 8040

BAXTER
Special weather statement, May 24, 1:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT SAT MAY 24 2008

FLZ073-074-173-241830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
158 PM EDT SAT MAY 24 2008

...SEVERAL STRONG THUNDERSTORMS MOVING ACROSS METROPOLITAN
MIAMI-DADE COUNTY...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENDALE LAKES...MOVING NORTHEAST AT 14 MPH.
ADDITIONAL STRONG STORMS WERE LOCATED NEAR CUTLER RIDGE...AND IN TEH
REGION BETWEEN CORAL GABLES AND MIAMI BEACH.

THESE STORMS WILL AFFECT...

WESTWOOD LAKES...
FIU SOUTH CAMPUS...
SWEETWATER...
UNIVERSITY OF MIAMI...
DORAL...
VIRGINIA GARDENS...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2578 8013 2574 8017 2573 8022 2572 8024
      2570 8024 2567 8026 2553 8041 2573 8053
      2596 8025 2584 8017 2576 8018 2578 8014
      2580 8015
TIME...MOT...LOC 1757Z 231DEG 12KT 2574 8041

70/DD
Special weather statement, May 24, 2:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT SAT MAY 24 2008

FLZ066-069-070-241900-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
202 PM EDT SAT MAY 24 2008

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN COLLIER AND SOUTHEAST
HENDRY COUNTIES...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
HENDRY CORRECTIONAL I/A/P TO OCHOPEE...MOVING EAST AT 10 TO 15 MPH.

THESE STORMS WILL AFFECT...

COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
BIG CYPRESS NATIONAL PRESERVE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2637 8088 2583 8091 2586 8142 2638 8117
TIME...MOT...LOC 1802Z 270DEG 9KT 2630 8110 2593 8130

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:17 PM EDTSpecial Weather StatementMFLHendry58 min
May 24, 1:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 1:35 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
May 24, 1:43 PM EDTSpecial Marine WarningMFL62 min
May 24, 1:48 PM EDTSpecial Marine WarningMFL57 min
May 24, 1:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
May 24, 2:02 PM EDTSpecial Weather StatementMFLCollier58 min
May 24, 2:28 PM EDTSpecial Weather StatementMFLHendry62 min
May 24, 2:32 PM EDTSpecial Marine WarningMFL58 min
May 24, 2:35 PM EDTSpecial Marine WarningMFL85 min
May 24, 2:39 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 24, 2:42 PM EDTSpecial Marine WarningMFL93 min
May 24, 2:42 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
May 24, 3:10 PM EDTSevere Thunderstorm WarningMFLMiami-Dade65 min
May 24, 3:22 PM EDTSpecial Weather StatementMFLBroward53 min
May 24, 3:24 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach44 min
May 24, 3:26 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
May 24, 3:29 PM EDTSpecial Weather StatementMFLPalm Beach61 min
May 24, 3:33 PM EDTSpecial Marine WarningMFL57 min
May 24, 3:49 PM EDTSpecial Weather StatementMFLBroward56 min
May 24, 3:56 PM EDTSevere Thunderstorm WarningMFLBroward64 min
May 24, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
May 24, 4:04 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
May 24, 4:14 PM EDTSpecial Marine WarningMFL61 min
May 24, 4:20 PM EDTSpecial Marine WarningMFL115 min
May 24, 4:25 PM EDTSevere Thunderstorm WarningMFLPalm Beach50 min
May 24, 4:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 4:37 PM EDTSpecial Marine WarningMFL53 min
May 24, 4:49 PM EDTSevere Thunderstorm WarningMFLBroward41 min
May 24, 4:49 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min
May 24, 4:55 PM EDTSpecial Weather StatementMFLBroward35 min
May 24, 5:12 PM EDTSevere Thunderstorm WarningMFLMiami-Dade63 min
May 24, 5:35 PM EDTSpecial Weather StatementMFLBroward25 min
May 24, 5:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
May 24, 5:57 PM EDTSevere Thunderstorm WarningMFLPalm Beach63 min
May 24, 6:03 PM EDTAreal Flood AdvisoryMFLPalm Beach117 min
May 24, 6:13 PM EDTSpecial Marine WarningMFL2 hr
May 24, 6:19 PM EDTSevere Thunderstorm WarningMFLPalm Beach56 min
May 24, 6:23 PM EDTTornado WarningMFLPalm Beach27 min
May 24, 6:33 PM EDTSpecial Weather StatementMFLBroward27 min
May 24, 6:40 PM EDTSpecial Marine WarningMFL65 min
May 24, 6:41 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach49 min
May 24, 6:48 PM EDTFlash Flood WarningMFLPalm Beach87 min
May 24, 7:21 PM EDTSevere Thunderstorm WarningMFLMiami-Dade39 min
May 24, 7:34 PM EDTSpecial Marine WarningMFL56 min
May 24, 7:39 PM EDTSpecial Weather StatementMFLPalm Beach66 min
May 24, 7:58 PM EDTSpecial Marine WarningMFL92 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.